MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31519
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The user reported the following complaint issue: ¿as reported to customer relations: "during an eus procedure the echotip ultra endoscopic ultrasound needle was used.The physician had difficulty advancing the needle.It was removed and another of the same lot number was used.This needle also would not advance ((b)(4)).A third needle from lot# c1334254 was used which also would not advance ((b)(4)).This device was removed and the physician used a boston needle to complete the procedure." 2 x echo-25 were returned to cirl for evaluation.Upon evaluation of the returned device #1 there was no stylet returned, the needle was exposed from the sheath on return, the needle adjuster was not locked in place on return.The end of the needle was visible bloody.There was a kink below the sheath extender.The needle was not able to be advanced/ retracted.The device was taken apart in the lab, and the needle was crumpled in the handle.The needle was crumpled at 6cm; there was no damage to the sheath.On device #2 the needle was difficult to advance and the stylet was in place.The device was taken apart in the lab.Both devices were returned in a plastic bag and not in there original packaging.The customer complaint was confirmed as the needles were crumpled in the handle.A possible root cause for this issue may have been that excessive force was used during used, which caused the needle tip to bend distally and causing the needle to in turn crumple during use.As discussed with r&d engineers the kink below the sheath extender can be attributed to the way in which the device was returned.Prior to distribution, all echo-25 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".A review of the manufacturing records for echo-25 devices did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: "during an eus procedure the echotip ultra endoscopic ultrasound needle was used.The physician had difficulty advancing the needle.It was removed and another of the same lot number was used.This needle also would not advance ((b)(4)).A third needle from lot# c1334254 was used which also would not advance ((b)(4)).This device was removed and the physician used a boston needle to complete the procedure." this report relates to 1 x echo-25 device of lot # c1353510 used during the above procedure.This device was evaluated on the 25 aug 17 and the needle was confirmed to be crumpled.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6886445
Report Number3001845648-2017-00409
Device Sequence Number637290
Product Code FCG
UDI-Device Identifier00827002315198
UDI-Public(01)00827002315198(17)200505(10)C1353510
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31519
Device Catalogue NumberECHO-25
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/25/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2017
Initial Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1